Latuda, Abilify and xanax

Discussion in 'Therapy and Medication' started by whoamiboo, Jan 26, 2016.

  1. whoamiboo

    whoamiboo Active Member

    I am currently on these three meds. I have to have routine blood work that now shows that I am a diabetic due to taking Abilify. I have been on Abilify for approximately 8 years, Latuda I have on been on for a year and the Xanax a year. I honestly believe that I have high sugar from taking Abilify for so long. Has anyone experienced this whether being on it a short time or long time?

    My psych doctor is the one who makes me go for blood work so she is aware of this.....now I go to my family doctor and she has placed me on diabetic drugs. I am going rose someone for my diabetes in February. I feel if I do not take my meds I will be in the psych ward but ifikeep taking them my organs will shutdown. Arrrgggghhhhh!
     
  2. undercoverlover

    undercoverlover Well-Known Member

    yes, this can happen! i was on a string of antipsychotics from risperdal, to abilify, to seroquel, to finally latuda. they all messed with my blood sugar. having insulin resistance already, it launched me into full fledged diabetes. ive gotten my blood sugar under control now, but it took a lot of work. if you can, perhaps work with a doctor on treating your diabetes with exercise and healthy eating as well as medication. and talk to your doctor about medications that wont mess with your blood sugar, if its a possibility for you in your treatment plan. both your mental and physical health are very important, and often times both rely on each other.
    if you have any questions about diabetes, feel free to come and talk to me. i never went on insulin, just metformin, and now my A1C and fasting blood sugar is normal for a non-diabetic and im off the metformin.
    hang in there!
     
  3. MinnBiker

    MinnBiker Active Member

    I was on Abilify for 15 years. I finally put my foot down firmly about a year ago, and life has been hell, but I am staying firm this time, because I am also not a full-fledged diabetic thanks to Abilify. I also gained 100 pounds over that 15 year period, and some of that is due to the drug. Earlier in the 15-year period when I tried to go off Abilify I ended up in partial hospitalization or I ended up feeling suicidal, having terrible time working, being so irritable I could barely work.... and I always went back to the drug. This time I am putting up with being miserable, irritable, suicidal, nearly unemployable .... all so I don't gain weight again and don't have to start shooting insulin. I just take pills for blood sugar at the moment. I am very angry about this, but that's life. My psychiatrist thinks I should try another one of these drugs. Fuck that, I'll stay miserable. I countered and said I would try ECT, so she is looking into that as a possibility.
     
  4. MinnBiker

    MinnBiker Active Member

    I guess what I have decided over the last year without Abilify is that life doesn't feel worth living either way, not on it, not off it, but when I'm off it I can control my body and my weight. SOMETHING in my life has control.
     
    suzi likes this.
  5. eye8

    eye8 Member

    I started Abilify about 2 years ago when I was in the psych ward. I had no idea that it increased your blood sugar. Thank you for letting me know that.